MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX40012UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Thrombus (2101); Patient Problem/Medical Problem (2688)
Date of Event 04/30/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Date of death: month and year only valid.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Indications included non-st elevation and non-acute mi.The patient was in a state of heart failure within two weeks of the initial procedure.Five resolute onyx drug eluting stent devices were used to treat mildly tortuous, moderately calcified lesions in the proximal rca and mid circumflex artery ((b)(6) 2018).There was 90% stenosis in the prox rca, 80% stenosis in the mid rca, 90% in the mid circumflex and 70% in the proximal circumflex, and up to 99% stenosis in the distal lad.The mid cx lesion showed evidence of thrombus presence and ruptured plaque.The procedure was urgent.There was no damage noted to the device packaging.There were no issues removing the devices from the hoop.The devices were inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The devices did not pass through previously deployed stents.Resistance was not encountered when advancing the devices and excessive force was not used.There is no alleged product issue.One 3.5x30mm resolute onyx stent, and one nc euphora balloon were successfully implanted in the mid cx at 14 atm.One 4.0x12mm resolute onyx stent was successfully implanted in the prox cx at 16 atm.One 2.5x30mm resolute onyx stent and one 3.5x18mm resolute onyx stent were successfully implanted in the prox rca at 18 atm.One 2.25x30mm was successfully implanted in the mid rca at 16 atm.It was recommended that the patient continue asa and plavix for 12 months.Approx 5 weeks ((b)(6) 2018) later, the patient presented with unstable angina.The patient was in acute decompensated heart failure and volume overload.The lad had hazy calcified lesions.It was reported that there was stent thrombosis of the previously implanted rca and cx stents.The rca stents could not be crossed.The vessel was heavily calcified, with calcium protruding through stent struts.The prox cx had 90% stenosis, with severe tortuosity, and evidence of thrombus present.The mid cx had 80% stenosis, with severe tortuosity, and evidence of thrombus present.The cx ptca was performed with a euphora balloon and a non-medtronic stent was deployed.Intervention was successful.The mid rca had 100% stenosis, with severe tortuosity, and evidence of thrombus present and chronic total occlusion.The lesion could not be crossed with a guidewire.Approx 2 days ((b)(6) 2018) later, the patient suffered ventricular tachycardia.The lad was treated with an nc euphora balloon catheter.The prior lcx stents were patent.The prox rca lesion had 100% stenosis, heavy calcification, evidence of thrombus present and chronic total occlusion.A guidewire could not cross.Intervention treatment was a failure.It was reported that the patient expired.
 
Additional Manufacturer Narrative
Image review: the images capture the mid rca exhibiting 100% stenosis, and evidence of thrombus present and chronic total occlusion.The previously deployed stents were visible in the lad and lcx vessels ie.The lad and lcx were patent with stents.Calcification evident throughout the vessel and within the previously deployed stents.The inflation of what appears to be the euphora balloon and deployment of the non-mdt stent in the cx are captured by the images.The images then capture the vessels after treatment with good results.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7553066
Report Number9612164-2018-01271
Device Sequence Number176900
Product Code NIQ
UDI-Device Identifier00643169557154
UDI-Public00643169557154
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Catalogue NumberRONYX40012UX
Device Lot Number0008895837
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age52 YR
Patient Weight143